Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking Amox/K Clav. Having sinus infection. Feel depressed. Side effects of the drugs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I have a question for my partner who is driving me crazy.... he started taking Amox/K Clav 875 MG about ten days ago for a long lasting sinus infection. He has been very depressed for about 4 days, sleeping, hardly eating and crying .... Is this a dide effect of this drug or another issue? Should he stop taking it?

Posted Fri, 25 Oct 2013 in General Health
Answered by Dr. Michelle Gibson James 59 minutes later
Brief Answer:
emotional changes are a rare side effect

Detailed Answer:
HI, thanks for using healthcare magic

There are some extremely rare side effects of this medication. It can rarely cause anxiety, difficulty sleeping, nervousness, irritability and restlessness.

If he did not have any of his symptoms before using this medication , then it is likely that they are related to his current antibiotic.

If he has a previous history of depression or anxiety or his symptoms started prior to the antibiotic use , then it may not be related to the medication.

It would be best to speak to his doctor and have the medication changed to determine conclusively whether he is experiencing this rare side effect.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Taking Amox/K Clav. Having sinus infection. Feel depressed. Side effects of the drugs? 14 minutes later
May he stop taking it until he talks to his Dr. on Monday
Answered by Dr. Michelle Gibson James 15 minutes later
Brief Answer:
can discontinue, best to be assessed

Detailed Answer:

If he none of these symptoms at all before the medication ,then discontinuing the medication is definitely an option.

If he is unable to speak to his normal doctor, it may be best to be physically assessed by another in the mean time.

Please feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor